just wondering how most of you that take hydrocortisone take it. do you take larger dose in morning and lower dose in afternoon---or do you take 4 doses--two larger spread from morning to noon, then two smaller doses early and later after noon. my doc has not been alot of help and has not given me alot of need-to-know info.
i still need to get a medic alert necklace to wear--but i had to ask doctor if i needed it--she didn't tell me i should never be without it. i also had to ask for an emergency shot of hydrocortisone---and she gave me the wrong amount and didn't have them include a syringe with the order---nor did she teach me or anyone in my family how to give a shot--but i think my hubby could figure it out. she also has not told me how to increase medications for illness.
family doc is trying to get me into a new endocrinologist, but i won't have insurance coverage to see one until october---so i'm kind of on my own since then.
any advice and/or info would be appreciated.
The normal body has the bulk in the morning and tapers down the rest of the day. Doses can vary widely so you have to figure out what works for you - some of my buds need a bit to sleep, others needs to strictly avoid anything after 3pm or they cannot sleep. I take 1 dose a day - I used to split into 3 but it made no difference to me.
I use alert bracelet - contact your local ENT area and ask if they have a preference. Yeah the docs often forget the syringe how are you supposed to get the medication! I hope you got the act-o-vial so it is easier in case of emergency as then you are upset - it is harder to act.
I will send you some links about stress dosing - one that has advice from an MD.
i don't know what the act-o-vial is---the vial i have has the powder separated and you push the top part down to mix the powder with the liquid and then shake it up really good---but it is 250 mgs instead of 100mgs. i would love the links for stress dosing. do you have my email----is it in my profile?
if i try dosing my meds several different ways, how long do i need to try the dosing amounts before giving up and trying something else---i've heard it can take a little while to get things regulated.
what dose do you take---and how do you know what is the right dose for you? i have fibromyalgia---so i am basically always sick---i live on pain killers and anti-anxiety meds just to do the minimal functioning that i do. i also seem to have some type of food allergy causing me esophagus problems. i take 30 mgs a day---but i just don't feel "right" not even sure how to describe it---oh, and i'm back to having alot of problems with low blood sugar. when i first went on hydrocortisone it slightly elevated my blood sugar.
where did you order your bracelet from---i see it isn't one of the standards you can buy off the rack! i think i am going to have to go with a necklace---i'm afraid with my fibro that a bracelet sliding on my wrist will drive me nuts.
I got mine from medic alert - they advise you as to what to put on it and have a number to call. The ones you buy in the store say "see wallet" or you have to engrave yourself (go to a store and decide what you want on it etc).
I already sent it to you so you should see on your profile that you have something in your inbox.
You know if you are functional, not throwing up, not sick all the time etc. but if you have concurrent issues it is harder to tell. Too much will elevate blood sugar and increase BP, weight etc.
Yes, the vial has the powder and you push the stuff together to make it work. 100mgs is standard - that is what I have.
i thought i was supposd to have 100 mgs instead of what she gave me.
i wish i knew which issues are my adrenal problems and which issues are my fibro problems and which are the eosinophil problems. i have not felt good ever since i had my scope done the week after christmas. it is almost like it stirred things up and they can't seem to get back to whatever normal i was feeling before. since my doc has not been helpful, i really don't know what to expect.
i just read an article on fibromyalgia and it was discussing alot of the various symptoms, depression being one of them. it said that this is not a clinical depression, but that it has a physical cause----they've been trying, fairly unsuccessfully, to treat me for major depression and bipolar NOS for years. if i managed to get past the side effects, which i am extremely sensitive to, and the meds actually gave me some depression relief, it was usually short lived----now i know why. i also have read that cortisol problems and fibro can cause anxiety---but at least the anxiety meds are usually helpful regardless of the cause.
i'm just feeling so frustrated with the lack of help from the doc and not knowing how i should be eating or exercising---when to take it easy and when it's ok to push it a little---and tired of the headaches and the aching legs and the bones that feel bruised---and ihate the 20-30 lbs i gained when they tried me on cymbalta and abilify for 2 months!!!!! i weigh more than i ever have---fortuanately i', not a particularly big person, but i am actually pushing being overweight for my size and age---so i have a wardrobe that doesn't fit. 3 years ago i had some major stress (before being diagnosed adrenal insufficient) and within 3-4 months i lost about 20 lbs and had carpal tunnel surgery on both wrists and then six weks after the second surgery i got MRSA above my lip---and i never got the feeling back right where the cup hits when you drink.
sorry for rambling--i guess i'm just kind of venting---do you do alot of crying? is this a cortisol thing or a fibro thing? what other issues are you dealing with? we just can't seem to get these things to come by themselves, can we---they always have to bring along a friend.
just to add to my stress, i have a daughter at college with an eating disorder and i'm scared she's going to end up killing herself with it. she is an identical twin---and we have already been through an eating disorder with her twin 5 years ago---only she nearly did kill herself--spent 3 months in the hospital. two beautiful girls, will be 20 at the end of may---and i don't think either one of them weighs 100 lbs.
Even if you have too much, there is only so much that will fit in the syringe - so don't worry. You are advised to go to the ER, and call the EMTs - they can help you. Depending on the state, they cannot give the shot, but they can help.
I have the fibro too - but frankly, I have to tell you I am not sure I believe it. I had Cushing's before (I came about my AI by having my adrenals removed) and having changes in cortisol is very very painful. Weaning after pituitary surgery was awful.
It sounds like you have a lot going on with your health and your kids. Just in case - there is a community here that deals with eating disorders that you can join (in case you have not) where you can talk about that too and even help others.
It is very frustrating about the lack of help and I think that is why most people are here. I have had some major health issues myself and each time I think is this over and no... crud. I am still hunting down docs. When you are out of the box - it is hard! As for the crying - yes, I am super emotional - so I cry for stupid stuff like commercials, TV and for nothing...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.